Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Lupus

I am taking plaquenil for systemic Lupus

10/11/2004

Question:

Over the last couple of years, my DARK brown eyes have lightened to pale hazel, and even my pupil is tiny. Does plaquenil cause this change in the iris on occasion? Thank you!

Answer:

Symptoms of Plaquenil eye side-effects include: blurred vision, sensitivity of the eyes to sun light, decreased night or color vision, decreased ability to see objects at the edge of vision, black spots in the vision or light flashes or streaks. I am not aware of any eye color changes occurring from Plaquenil. Skin changes though occur in 3-10% of people taking Plaquenil.  This may take the form of a rash or slight change in skin (or hair) pigment.  The skin pigment change is rare but can look like a suntan. Plaquenil can make fair-skinned people more sensitive to sunburn.

 

For more information:

Go to the Lupus health topic, where you can:

Response by:

Yolanda   Farhey, MD Yolanda Farhey, MD
Associate Professor
College of Medicine
University of Cincinnati